New to HW and was wondering..........

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ashki
New Member


Date Joined Mar 2007
Total Posts : 2
   Posted 3/27/2007 7:42 AM (GMT -7)   
     Hi everyone,
     This looks like a great site and reading through some of the forum posts I see there are wonderful, helpful members on here.
     I was diagnosed with type II diabetes a couple of years ago.  My diabetes since that time has yet to be controlled.  I started out extremely overweight and over two years I have lost about 40 pounds and still losing.  My readings still continue to be all over the place but always high.  My doctor started me out on metformin, then changed me to gluconorm then added amyrl now I am on Humulin N and Humulin R injections.  Still high readings.  I just returned from a specialist yesterday and not only am I being put back on Metformin my insulin has been increased and now I need to go on high blood pressure pills.............sigh.
     So what's my question????  Ok, recently (last 4 or 5 months) I started having what appears to be allergy reactions to my insulin.  I always have itchy bumps at the injection sites, sometimes I break out in hives on my stomach where I inject, my face gets red and itchy after injections and lastly my injection are followed by nausea that lasts a few hours.  The specialist seemed less concerned with these reactions and more concerned about my readings which is great but now that I am taking more injections during the day, and it means more reactions for me.  I understand that allergies to insulin are rare and it may not be an allergy but my question is has anybody had this type of reaction before?  Would changing the injection site help?  On a side note, nothing else has changed.  My bath soap, laundry soap and that sort of stuff all remains the same.
Thanks!

Phishbowl
Veteran Member


Date Joined May 2006
Total Posts : 547
   Posted 3/27/2007 5:02 PM (GMT -7)   
Hi Ashki & welcome!
I can tell you that sometimes, like in the heat of summer, I will have red bumps on my stomach. Not an allergy to insulin but probably because that area gets 3-7 shots/day. My hip-butt area (2 shots/day), gets them too sometimes, for the same reason, and I take it as a sign that it may be time to change sites. The only other site I (rarely) use is my thighs. I don't have much fat and my thighs always feel like I'm into muscle because I get big welts for about 24hrs after injection and sometimes I get bumps that don't go away (like hard fat deposit? or maybe scar tissue?). Then again, I also found Lantus (long-acting insulin) to "sting" a lot more than the Levemir I'm now on.

Not sure if maybe the reaction is to the oral meds you're on? I did have a rash once while on 3 of those meds but, doc said it was just a typical rash many folks get (not related to Diabetes meds) and that it'd go away on its own - it did.
Cheers,
- Phishbowl (Type 1 since Jan'05 - Levemir, NovoRapid)
"What's Not Measured Is Not Managed"

"It is impossible for a man to learn what he thinks he already knows"-Epictetus


Ashki
New Member


Date Joined Mar 2007
Total Posts : 2
   Posted 3/27/2007 8:42 PM (GMT -7)   
Thanks for your reply Phishbowl, I appreciate it.
Your experiences sound similar to mine so perhaps my reactions will go away too in time. I will try changing sites and see what happens.

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 3/30/2007 9:58 AM (GMT -7)   
Welcome to HW, Ashki. Glad you found us. My question to you would be to ask your doctor to put you on Lantus insulin and see if you don't have better results using that with metformin. Lantus is a cloned human product with the dna injected into bacteria to get them to produce insulin. It has a lower incidence of allergic reactions and it is long acting without all the peaks and valleys. Just my 2ยข.
~ Jeannie
Forum Moderator/Diabetes & Fibromyalgia
~Please remember that 50% of all doctors graduated in the bottom half of their class!
Yours may be one of them...

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."
- Elizabeth Kubler-Ross

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:32 PM (GMT -7)
There are a total of 2,732,818 posts in 301,057 threads.
View Active Threads


Who's Online
This forum has 151210 registered members. Please welcome our newest member, Margaretcb.
389 Guest(s), 9 Registered Member(s) are currently online.  Details
notsosicklygirl, Psilociraptor, magoo2, Buzzlymeyear, Ed Ski, Mustard Seed, trumpet123, Sue*Nash, Sissy63


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer